Prozac side effects long term

Common Questions and Answers about Prozac side effects long term

prozac

Avatar n tn There is no good body of knowledge about the long term effects....if he were just starting the medication, I would think it might be a side effect, but if he has been using for twenty years, then probably not, but can't say that for sure...the way to find out is ask the doctor to take him off of prozac and see if his symptoms subside...should be done carefully and slowly over a 5 week period.......
Avatar m tn A working dosage level often needs to be gradually worked up to so our bodies can adapt to such harsh chemicals, and interim side effects may go away as we adapt. Long term use may lead to a fresh side effect appearing at some point (so, those need to be watched out for). Meanwhile anxiety can create its own symptoms which can confuse matters in assessing a new med's impact and safety. May I message you with a selection of links to my recent posts about anxiety coping tips?
2193833 tn?1339411302 The bad news is, it will probably be much more difficult for you to adjust to the Prozac this time around, you may have to endure more side effects that are bothersome. The GOOD news is, the side effects still should subside in about 2 weeks (maybe a little less). The Xanax will definitely help with the side effects as well. You may want to speak with your doctor and see if he would be okay with you taking a slightly higher dose of the Xanax while you adjust to the Prozac...just a few weeks.
Avatar f tn Nobody really knows long-term effects there are (if any) with antidepressants. However, Prozac is the oldest SSRI out there, and people have been on it 20+ years, with no serious long-term effects reported yet. In generally, the SSRI antidepressants appear to be very safe. Though their long-term effects have not been adequately studied. Being on Prozac for 2-3 years should have no lasting detrimental effects. I was on Prozac for 3 years, and I'm now on Lexapro for 2 years.
Avatar f tn I personally do not recommend the use of any antidepressants before trying holistic therapies. Speaking from experience, these medications come with side effects that can last long term and eventually contribute to more problems than you started with. However if this is for fibromyalgia or other physical ailments then long term use is sometimes necessary.
Avatar f tn Bloating can be a side effect of Prozac as it can cause intestinal swelling. The shakes may be a side effect as well. If you're 18, your hips are naturally going to become larger. Nothing to worry about. Get off the Yasmin if you can, unless you have to take it for some medical reason other than you don't want to become pregnant. In my opinion, that stuff is bad news. (See: http://en.wikipedia.
Avatar f tn Oh, and I wanted to also add, Prozac has been on the market a long time now. If there were a lot of problems with it's long term users we'd know by now. We have seen it with other meds. So another reason not to let this be a concern to you. Peace.
563913 tn?1253742809 How long have you been taking it for? Not sure if you can spit it, i'm not a doctor, my advice would be ring ur local chemist and ask their advice or wait until ur doc's is open and ask to speak to the doc......
Avatar f tn Prozac is a more stimulating antidepressant for many people, so that probably explains the sleeping problem. This might go away as side effects happen before effects do, or it might not. Only time will tell, but some antidepressants are just more stimulating -- the snri category and wellbutrin, for example, are even more stimulating than Prozac, intentionally so, but that makes them often not good for anxiety sufferers. Hope it passes, because Prozac is one of the easiest to stop taking.
Avatar f tn Jails, institutions or death are the most common long term side effects I have seen, or the person quits and has a program of recovery. Why do you ask?
Avatar f tn i wonder did a doctor tell you you had multiple chemical sensitivites....
Avatar n tn I have read all the side effects but it is hard finding anything on the severe long term effects of taking this drug. Does anyone know a link or maybe some answers?
Avatar f tn What are the long term side effects of taking Gabapentin for long term pain control?
Avatar n tn That's a good one! I sure hope I get that long term side effect.
747988 tn?1396536878 hi folks-just looking around for info re long term side effects of treatment and came across you lot ranting away on your keyboards! I successfully completed 6months tx in april 2007 and am now unable to do very much due to the fatigue,pain and confusion I've suffered since. Just wanted to be added to the list of damaged souls. Have lost a lot of friends to this horrible disease so am very glad to have cleared it but at what cost?
1689583 tn?1387752394 I am reading there are long term side effects with treatment, I am getting the heebie jeebies I have been positive till now but need to know if this is true.
266195 tn?1215310411 Particulary those involving the heart. I googled prozac and cardiac side effects and found all kinds including heart blockages, arrhyhtmia, heart failure and so on, is this really a possibility? I think i'd rather suffer through my attacks than worry about those side effects.
Avatar f tn However, over time, fatigue and other side effects usually fade away. How long have you been on it? After 2-3 months side effects are not terribly common. I've been on it for almost 2 months now and I had lots of weird side effects at first (insomnia, nausea, jitteriness, fatigue, and others) but most all of that has faded away and I've found the drugs to be pretty helpful. I certainly have not had any panic attacks. The anxiety has been lessened and/or easier to deal with for me.
Avatar m tn By reputation, Prozac and Lexapro have the least side effects. That doesn't mean much for you, though, as has already been stated, and it doesn't mean they'll work, either. Often, the better a med works, that means it's been metabolized better, and thus, alas, the more side effects. Clonazepam, by the way, is for long term use, not necessarily short term. Xanax or Ativan would be more likely to be given for short term use.
Avatar f tn When I came off of it, my doc put me on a taper as I came off of it. I did notice some side effects like naseau and increased anxiety, however I kept an open line of communication with the doc. I asked if it would be okay to go on a slower taper as I came off of it. He agreed and the slower taper seemed to help with the side effects. I am glad that you are seeing a psychiatrist to help you with your medication prescriptions and questions.